Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 21, 2024, 10:16 AM EDT for Carroll County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2024, 10:16 AM EDT (14:16 UTC)
- Expired
- Jul 21, 2024, 12:51 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:16 AM EDT | FLASH FLOOD | 2 Ssw Bowdon, GA | EM reports road closure of Rogers Rd due to road being washed out. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WGUS52 KFFC 211416
FFWFFC
GAC045-211815-
/O.NEW.KFFC.FF.W.0032.240721T1416Z-240721T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1016 AM EDT Sun Jul 21 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southwestern Carroll County in northwestern Georgia...
* Until 215 PM EDT.
* At 1016 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3.5 inches of rain have fallen. The expected rainfall rate
is 1 to 1.5 inches in 1 hour. Additional rainfall amounts of 1 to
2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bowdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3348 8523 3346 8526 3346 8530 3353 8531
3355 8524 3353 8517 3350 8518 3348 8520
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
SEC3 follow-up statements
432
WGUS72 KFFC 211501
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1101 AM EDT Sun Jul 21 2024
GAC045-211815-
/O.CON.KFFC.FF.W.0032.000000T0000Z-240721T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-
1101 AM EDT Sun Jul 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS
AFTERNOON FOR SOUTHWESTERN CARROLL COUNTY...
At 1101 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2.5 and 4 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area, particularly between
Blackjack Mountain and Tyus as additional storms move into the area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bowdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3348 8523 3346 8526 3346 8530 3353 8531
3355 8524 3353 8517 3350 8518 3348 8520
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SEC372
WGUS72 KFFC 211547
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1147 AM EDT Sun Jul 21 2024
GAC045-211815-
/O.CON.KFFC.FF.W.0032.000000T0000Z-240721T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-
1147 AM EDT Sun Jul 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS
AFTERNOON FOR SOUTHWESTERN CARROLL COUNTY...
At 1147 AM EDT, Rainfall has tapered off across the warning area.
However, between 2.5 and 4 inches of rain have fallen across
portions of the area. Flooding will remain possible over the next
hour or so as rainwater recedes.
HAZARD...Flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flooding include...
Bowdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are many low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3348 8523 3346 8526 3346 8530 3353 8531
3355 8524 3353 8517 3350 8518 3348 8520
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SEC666
WGUS72 KFFC 211651
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1251 PM EDT Sun Jul 21 2024
GAC045-211701-
/O.CAN.KFFC.FF.W.0032.000000T0000Z-240721T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-
1251 PM EDT Sun Jul 21 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CARROLL
COUNTY...
The heavy rain that prompted the Flash Flood Warning has ended.
Other than lingering standing water, flooding from this rain is no
longer expected to pose a threat. However, additional showers and
storms may move into the area later this afternoon and this evening,
and residents should remain alert for additional localized flooding.
&&
LAT...LON 3348 8523 3346 8526 3346 8530 3353 8531
3355 8524 3353 8517 3350 8518 3348 8520
$$
SECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:38 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 6:38 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 638 AM EDT Sun Jul 21 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 229 AM EDT Sun Jul 21 2024 Another period of wet and active weather is in store today and tomorrow as a 500 mb shortwave dives southward over the Midwest. While the surface boundary has drifted a bit further north over Tennessee compared to previous days, this ultimately leaves the Gulf wide open, bringing abundant moisture to the forecast area within the southwesterly flow. Deep moisture will be in place today and tomorrow with PWATs hovering around 1.8-2.0", priming the atmosphere to put down locally heavy rainfall in any storms that get going. Today, scattered showers early on will give way to numerous showers and thunderstorms as the day progresses. In terms of thunderstorm activity for the day, the best chances for storms will be this afternoon driven by the diurnal trends in instability. SBCAPE between 1000-2000+ J/kg will overspread areas further north than previous days, but with marginal shear and meager 700-500mb lapse rates, storms are likely to remain subsevere. However, portions of our far southern counties in central Georgia have slightly more favorable mid-level lapse rates (~6 C/km), which may result in these locations seeing a few stronger storms today. The primary hazards for most of the area today will be frequent lightning in any thunderstorms as well as localized flash flooding concerns. Overnight, scattered showers are expected to linger a bit longer than previous nights. Showers, and possibly a few rumbles of thunder, are expected to persist through the early mornings hours. With a similar surface setup on Monday in place as the shortwave rounds the base of the broader trough over southeastern Canada, numerous showers and thunderstorms are expected again Monday. The similar setup will also mean that Monday will be yet another day of subsevere storms with the potential for periods of heavy rainfall at times. KAB && .LONG TERM... (Monday night through Saturday) Issued at 229 AM EDT Sun Jul 21 2024 Key Messages: - Above average rainfall chances will continue in northern and central Georgia into next weekend. - Below average high temperatures (by 2 to 6 degrees) are expected into next weekend. Moderate Temperatures and Rain Chances Linger: Southwesterly flow in the mid and upper levels will continue to funnel tropical moisture into Georgia between Tuesday and Thursday. Run to run trends in the GEFS and EPS have consistently progged PW values in the 90th percentile (1.9 inches or higher) and this should promote deep nearly saturated soundings. Diurnal heating each afternoon and any weak disturbances advecting through the prevailing flow should result in convection. Our forecast precipitation chances peak near 70% each afternoon, then fall off into the 15 to 35% range during the overnight hours. Severe weather remains unlikely during this period due to limited mid level lapse rates (5.5 C/km or less) and a lack of shear (0-6 km shear less than 20 kt). Guidance from the GEFS and EPS allows the upper level trough over the Midwest to dissipate, and an upper level ridge over the Atlantic to weaken by the weekend. These two changes may disrupt southwesterly flow aloft, but the GEFS and EPS means keep tropical moisture and anomalous PW values over Georgia through the weekend. Combined, these things all support continue diurnal thunderstorms chances that are higher than the climatological mean. In general of forecast keeps afternoon/evening rain chances in the 50 to 60% range. The temperature outlook through next weekend continues to favor high temperatures below seasonal averages (per both the GEFS and EPS means). NBM guidance reflects this trend as well, as it keeps the odds of 90 degree temperatures in Atlanta below 25% through at least Saturday. Our forecast reflects these trends by keeping forecast high temperatures in the 80s and lower 90s into next weekend (2-6 degrees below seasonal averages). Albright && .AVIATION... (12Z TAFS) Issued at 631 AM EDT Sun Jul 21 2024 IFR cigs with periods of LIFR are expected to continue through 15Z. MCN will see the potential for fog development reducing vsbys to 1/2SM through 13Z. Light showers have developed to the south and west of the metro terminals, so have included a TEMPO for -SHRA and OVC004 through 14Z. Improvement to MVFR cigs will occur around 15Z. TSRA return this afternoon/evening from 18-00Z with trailing -SHRA lingering into the morning hours. SW winds will be light at 5KT or less, becoming VRB03KT to calm at times. IFR cigs return at the end of the period. //ATL Confidence...12Z Update... Low confidence on -SHRA timing through the early morning hours Monday. Medium confidence on afternoon TSRA timing. High confidence on all remaining elements. KAB && .PRELIMINARY POINT TEMPS/POPS... Athens 69 87 69 89 / 60 70 40 60 Atlanta 71 85 70 88 / 70 70 40 70 Blairsville 65 81 64 80 / 50 70 50 70 Cartersville 69 87 69 87 / 60 70 40 70 Columbus 72 89 72 91 / 60 70 40 70 Gainesville 70 85 70 86 / 50 70 50 70 Macon 71 90 71 92 / 60 70 40 60 Rome 70 87 69 86 / 60 70 50 70 Peachtree City 69 86 69 88 / 70 70 40 70 Vidalia 73 91 74 93 / 40 70 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAB LONG TERM....Albright AVIATION...KAB
Hazardous weather outlook, Jul 21, 3:21 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 321 AM EDT Sun Jul 21 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 321 AM EDT Sun Jul 21 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will occur in northern and central Georgia today, with a peak in activity expected between 2 PM and 8 PM. The strongest storms may produce frequent lightning, bursts of heavy rainfall, and gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered afternoon and evening thunderstorms can be expected through Saturday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 21, 9:43 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
943 AM EDT Sun Jul 21 2024
GAZ042-211515-
Carroll GA-
943 AM EDT Sun Jul 21 2024
...A strong thunderstorm will impact portions of southwestern Carroll
County through 1115 AM EDT...
At 941 AM EDT, a strong thunderstorm was near Roopville, or 7 miles
southwest of Carrollton, drifting east-southeast at 5 mph. Radar
indicates that over 2 inches of rain have already fallen just south
of Bowdon. Additional rainfall amounts of over one inch are possible.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Bowdon, Roopville, Tyus, and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3343 8529 3356 8532 3357 8512 3343 8511
TIME...MOT...LOC 1341Z 287DEG 8KT 3350 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:43 AM EDT | Special Weather Statement | FFC | Carroll | 92 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | FFC | Spalding | 50 min |
| Jul 21, 2:09 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 36 min |
| Jul 21, 3:56 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | |
| Jul 21, 3:56 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jul 21, 4:35 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jul 21, 5:40 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 35 min |
| Jul 21, 5:43 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 21, 6:21 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 21, 6:23 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Macon, Peach | 37 min |
| Jul 21, 6:45 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jul 21, 6:47 PM EDT | Special Weather Statement | FFC | Jones, Twiggs | 28 min |
| Jul 21, 7:14 PM EDT | Flash Flood Warning | FFC | Bibb, Jones | 3 hr |
| Jul 21, 7:19 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.